Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 3, 2018, 2:28 PM CST for 19 counties in Texas. It took effect at Mar 4, 2018, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 2:28 PM CST (20:28 UTC)
- In effect from
- Mar 4, 2018, 12:00 PM CST
- Expired
- Mar 4, 2018, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WWUS84 KLUB 032028 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 228 PM CST Sat Mar 3 2018 TXZ021>025-027>031-033>037-039>042-041200- /O.UPG.KLUB.FW.A.0007.180304T1800Z-180305T0100Z/ /O.NEW.KLUB.FW.W.0007.180304T1800Z-180305T0100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- 228 PM CST Sat Mar 3 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon to 7 PM CST Sunday. The Fire Weather Watch is no longer in effect. * Wind...Southwesterly sustained at 15 to 30 mph, peaking middle to late Sunday afternoon. * Relative Humidity...Falling to 5 to 10 percent. * Fuels...Becoming critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
2 follow-up statements
486 WWUS84 KLUB 041019 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 419 AM CST Sun Mar 4 2018 TXZ025-031-037-041130- /O.CAN.KLUB.FW.W.0007.180304T1800Z-180305T0100Z/ Hall-Motley-Dickens- 419 AM CST Sun Mar 4 2018 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ROLLING PLAINS AND ADJACENT PORTIONS OF THE EXTREME SOUTHEAST TEXAS PANHANDLE... The National Weather Service in Lubbock has cancelled the Red Flag Warning. Wind speeds are expected to be modestly lighter than previously forecast across Hall, Motley, and Dickens counties. However, minimum humidity values will be very dry with readings lowering to 5 to 10 percent. The previously issued Red Flag Warning has been replaced with a rangeland fire danger statement. Outdoor burning remains discouraged. $$ TXZ021>024-027>030-033>036-039>042-050100- /O.CON.KLUB.FW.W.0007.180304T1800Z-180305T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 419 AM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE... * Wind...Southwesterly sustained at 15 to 25 mph, peaking mid to late this afternoon. * Relative Humidity...Falling to 5 to 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
700 WWUS84 KLUB 042024 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 224 PM CST Sun Mar 4 2018 TXZ021>024-027>030-033>036-039>042-050100- /O.CON.KLUB.FW.W.0007.000000T0000Z-180305T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 224 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS AND MOST OF THE EXTREME SOUTHERN TEXAS PANHANDLE... * Wind...Southwesterly sustained at 15 to 25 mph with gusts to 35 mph. * Relative Humidity...Falling to 3 to 8 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 11:25 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 3, 11:25 AM CST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1125 AM CST Sat Mar 3 2018 .AVIATION... VFR conditions expected through evening. Stratus likely to move northward into the South Plains region, moreso off the Caprock affecting KCDS after 06Z. The possibility is a bit less certain at KPVW and KLBB but have continued the MVFR mention in all three TAFs. && .PREV DISCUSSION... /issued 338 AM CST Sat Mar 3 2018/ DISCUSSION... Southwesterly flow aloft has returned to West Texas as an upper level ridge slowly slides eastward across the central part of the country. To our NW, the next weather-maker is coming ashore the Pacific Northwest. This system will become multi-lobed today with the southern evolving into a negatively tilted orientation as it approaches on Sunday. Overall, the core of this system continues to trend a bit further northward with nearly zonal mid-level flow during the day on Sunday and Monday. As the low ejects into IA/MN, we'll see winds continue to veer northwesterly on Tuesday as a weak disturbance in cyclonic curvature overspreads the area. This NW flow aloft will continue until next weekend with ridging builds into the inter-mountain west. Low level moisture will be on the increase today as pressure falls to our west help advect Gulf moisture into the region. As a matter of fact, nearly the entire CWFA should see dewpoints in the 50s by mid- day. A number of the solutions support the idea of some clouds forming across the Rolling Plains and even expanding across the South Plains by around sunrise. Observational satellite data isn't terribly supportive of the overall trend with anemic moisture being depicted on the low level WV channel. The dryline should remain out near the TX/NM state line this afternoon--sloshing about in true SW flow style. On Sunday morning, continued moist advection may drive dewpoints closer to 60 degrees and this deeper moisture looks to continue to bring with it the threat of some drizzle or light rain showers across the Rolling Plains during the morning hours. After sunrise, the dryline will be on the move and rapidly scour moisture west of I27 by mid-day and progress to near our eastern row of counties by 00z/MON. This area west of the dryline continues to be the focus of fire weather concerns though, given the track of the low to our north, the winds look to be less intense in this morning's data. Still, will maintain the Fire Weather Watch as we may still have sufficient elevated winds to meet those criteria. Certainly, Sunday's fire weather is less of a slam dunk than indicated last night for many of our zones. On Monday morning, the dryline looks to remain in our east though the axis appears to become more NE/SW ahead of a Pacific front. As the Pacific front intrudes, the winds may pick up once again and trigger at least elevated fire weather concerns as the lower levels will be bone dry (as in aged cow- skull, not freshly grilled steak) with breezy conditions. The cold front looks now to be delayed into Monday night with a secondary surge Tuesday night. Tonight's data shows a quicker onset of return flow (now on Thursday) with mildly breezy southerly flow into next weekend. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for TXZ021>025-027>031-033>037-039>042. && 07
Hazardous weather outlook, Mar 3, 3:36 AM CST, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 336 AM CST Sat Mar 3 2018 TXZ021>044-040945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 336 AM CST Sat Mar 3 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Warm, dry and gusty southwesterly winds are expected to create critical fire weather conditions Sunday afternoon. A fire weather watch is in effect west of a line from Memphis to Post. A wind advisory may also be required for portions of West Texas on Sunday. Dry conditions will persist into early next week and occasional breezy winds may create elevated fire weather during the afternoon hours.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.